Oklahoma, 2007

Hail and Damaging Wind in Oklahoma, May 15, 2007

May 15, 2007 · NWS TSA · 3 events in 3 counties and zones

Scattered severe thunderstorms developed over northeastern Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Scattered severe thunderstorms developed over northeastern Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 15, 9:34 AM CST, 3 hours 36 minutes earlier.

Area forecast discussion, May 15, 9:34 AM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1034 AM CDT TUE MAY 15 2007

.UPDATE...
ALREADY SENT UPDATE TO TWEAK POPS FOR THE REMAINDER OF THE MORNING
HOURS INTO THIS AFTERNOON. ELEVATED SHOWERS/THUNDERSTORMS CONTINUE
TO DEVELOP ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THE
COLD FRONT IS LOCATED JUST NORTHWEST OF CWA...CURRENTLY MOVING
THROUGH NORTH CENTRAL OKLAHOMA. A FEW OF THE ELEVATED STORMS COULD
BE STRONG THIS MORNING...BUT THE PRIMARY CHANCE FOR SEVERE WEATHER
SHOULD BE LATER THIS AFTERNOON ACROSS NORTHWEST ARKANSAS AS COLD
FRONT MOVES INTO AFOREMENTIONED AREA. SEVERE POTENTIAL WILL LIKELY
DEPEND ON HOW WIDESPREAD ELEVATED CONVECTION BECOMES AND HOW MUCH
SURFACE BASED INSTABILITY CAN BE MAINTAINED/REALIZED WITH MAIN
FRONTAL BOUNDARY. REGARDLESS...WIND FIELDS ALOFT WILL BE MARGINAL
...KEEPING OVERALL SEVERE WEATHER CHANCES MORE LIMITED THAN
OTHERWISE EXPECTED WITH A FROPA IN MID MAY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...12
LONG TERM....23
Hazardous weather outlook, May 15, 4:08 AM CST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
508 AM CDT TUE MAY 15 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
508 AM CDT TUE MAY 15 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHWEST AND WEST CENTRAL ARKANSAS.
	ONSET...AFTERNOON.

DISCUSSION...
A COLD FRONT WILL PUSH THROUGH THE AREA TODAY...ADVANCING TO NEAR
INTERSTATE 44 BY NOON AND INTO FAR SOUTHEASTERN OKLAHOMA BY THIS
EVENING. SHOWERS AND THUNDERSTORMS ONGOING NORTH OF THE FRONT IN
CENTRAL KANSAS WILL CONTINUE TO DEVELOP SOUTH AND WILL AFFECT
PARTS OF NORTHEAST OKLAHOMA DURING THE MID TO LATE MORNING HOURS
BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. SUFFICIENT DAYTIME
HEATING SOUTH OF THE FRONT THIS AFTERNOON WILL RESULT IN MODERATE
INSTABILITY...HOWEVER THE LACK OF DEEP LAYER SHEAR WILL LIMIT ANY
SEVERE WEATHER TO BRIEF PULSE EVENTS...MAINLY ACROSS WEST CENTRAL
AND NORTHWEST ARKANSAS WHERE UPPER LEVEL FLOW WILL BE SLIGHTLY
STRONGER. SHOWERS AND THUNDERSTORMS WILL DECREASE THIS EVENING AS
THE FRONT CONTINUES TO MOVE SOUTH.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY THROUGH MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION INTO EARLY
NEXT WEEK...PROVIDING AN EXTENDED PERIOD OF TRANQUIL WEATHER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 15, 10:34 AM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1134 AM CDT TUE MAY 15 2007

ARZ002-151700-
CARROLL AR-
1134 AM CDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL NOON CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     NORTHWESTERN CARROLL

AT 1134 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES SOUTH OF OAK HILL...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...OAK GROVE...OAK HILL...
PLEASANT RIDGE...EUREKA SPRINGS...URBANETTE...GRANDVIEW AND BEAVER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3643 9384 3632 9366 3648 9342 3651 9375
Special weather statement, May 15, 10:43 AM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1143 AM CDT TUE MAY 15 2007

ARZ020-151715-
FRANKLIN AR-
1143 AM CDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1215 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     FRANKLIN

AT 1143 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF JETHRO TO 3 MILES SOUTHWEST
OF CHARLESTON...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THESE STORMS INCLUDE...PARADISE...TAFT...OZARK...
CHARLESTON...PETER PENDER...VESTA...MEG...DENNING...CECIL...ALTUS...
TONEY...LONELM...CRAVENS...WATALULA...JETHRO...MOUNTAIN TOP...
BARNES...TURNERS BEND...CASS...REDDING AND WIEDERKEHR VILLAGE.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3575 9397 3526 9411 3539 9374 3576 9368
Local storm report, May 15, 12:14 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
114 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HAIL             2 SW MOUNTAINBURG       35.62N 94.19W
05/15/2007  E0.75 INCH       CRAWFORD           AR   LAW ENFORCEMENT

&&

RBD
Special weather statement, May 15, 12:36 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
136 PM CDT TUE MAY 15 2007

OKZ068-070-151900-
CHEROKEE OK-MUSKOGEE OK-
136 PM CDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN MUSKOGEE AND WESTERN CHEROKEE

AT 136 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FORT GIBSON...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FORT GIBSON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3580 9535 3567 9532 3572 9509 3588 9506
Special weather statement, May 15, 12:37 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
137 PM CDT TUE MAY 15 2007

OKZ066-151900-
OKMULGEE OK-
137 PM CDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     NORTHERN OKMULGEE

AT 137 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF PRESTON...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PRESTON AND BEGGS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3582 9606 3572 9612 3561 9589 3578 9584
Special weather statement, May 15, 12:37 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
137 PM CDT TUE MAY 15 2007

OKZ073-075-151900-
LATIMER OK-PITTSBURG OK-
137 PM CDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     EASTERN PITTSBURG AND NORTHWESTERN LATIMER

AT 137 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PITTSBURG COUNTY...MOVING EAST AT 20 MPH..

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3501 9565 3487 9562 3494 9531 3506 9530

The radar

The Tulsa radar (KINX), 70 km away, was scanning. The volume nearest the first event began at 19:08 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Okmulgee

When
May 15, 1:10 PM CST
Where
Okmulgee County, 1 mi W of Morris
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
35.600, -95.868

Hail, Haskell

When
May 15, 1:38 PM CST
Where
Haskell County, Mc Curtain
Measured
1 in hail
Reported by
Public
Coordinates
35.150, -94.970

Thunderstorm Wind, Muskogee

When
May 15, 2:23 PM CST
Where
Muskogee County, 2 mi S of Webbers Falls
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
35.491, -95.130

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31544, 31547, 31551.